Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 1, 2006, 5:56 PM CDT for Cass County, Jackson County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2006, 5:56 PM CDT (22:56 UTC)
- Expired
- Jun 1, 2006, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 16 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KEAX 012257 FFWEAX MOC037-095-020200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 556 PM CDT THU JUN 1 2006 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN CASS COUNTY IN WEST CENTRAL MISSOURI EXTREME EASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 900 PM CDT * AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TRAINING THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL ACROSS EASTERN PORTIONS OF JACKSON AND CASS COUNTIES. DOPPLER RADAR ESTIMATES SUGGEST THAT TWO TO THREE INCHES OF RAIN HAS ALREADY FALLEN BETWEEN GRAIN VALLEY AND LONE JACK. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GRAIN VALLEY...LAKE LOTAWANA...OAK GROVE AND LONE JACK. THIS INCLUDES LOCATIONS ALONG HIGHWAY 50 AND PERSONS LIVING ALONG SNI-A-BAR CREEK. ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 7 PM. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN LAT...LON 3907 9413 3873 9413 3874 9425 3906 9423 $$ BOOKBINDER
2 follow-up statements
000 WGUS73 KEAX 012342 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 642 PM CDT THU JUN 1 2006 MOC037-095-020200- JACKSON MO-CASS MO- 642 PM CDT THU JUN 1 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EXTREME NORTHEASTERN CASS AND SOUTHEASTERN JACKSON COUNTIES UNTIL 900 PM CDT... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WERE BEGINNING TO DIMINISH ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT OVER THREE INCHES OF RAIN HAS FALLEN OVER SOUTHEAST JACKSON COUNTY BETWEEN OAK GROVE AND LONE JACK...INCLUDING HIGHWAY 50 AND SNI-A-BAR CREEK. AN ADDITIONAL QUARTER INCH OF RAIN IS EXPECTED BEFORE 7 PM. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...OAK GROVE...LONE JACK AND RURAL NORTHEAST CASS COUNTY. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY...OR CALL THE NATIONAL WEATHER SERVICE IN PLEASANT HILL DIRECTLY AT 1-800-438-0596. LAT...LON 3907 9413 3873 9413 3874 9425 3906 9423 $$ BOOKBINDER
000 WGUS73 KEAX 020127 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 827 PM CDT THU JUN 1 2006 MOC037-095-020137- JACKSON MO-CASS MO- 827 PM CDT THU JUN 1 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN CASS AND SOUTHEASTERN JACKSON COUNTIES HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY...OR CALL THE NATIONAL WEATHER SERVICE IN PLEASANT HILL DIRECTLY AT 1-800-438-0596. NO ADDITIONAL RAINFALL IS EXPECTED OVERNIGHT. LAT...LON 3907 9413 3873 9413 3874 9425 3906 9423 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:55 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 1, 3:55 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 355 PM CDT THU JUN 1 2006 .DISCUSSION... FOR TONIGHT A MESSY WEATHER PATTERN TO DEAL WITH. ONE EXITING MCV INDUCED STORM COMPLEX HEADING OFF INTO ILLINOIS...A SECOND ONE MOVING INTO SOUTHWEST MISSOURI AND A LINE OF STORMS IN NORTHEAST KANSAS ASSOCIATED WITH UPPER SHORT WAVE TROUGH AND ASSOCIATED WEAK VORT MAX THAT IS CURRENTLY MOVING INTO NORTHWEST MISSOURI. BOTTOM LINE...EXPECT VERY LITTLE OF THIS ACTIVITY TO AFFECT THE FORECAST AREA THIS EVENING. CAN NOT TOTALLY RULE OUT SOMETHING LINGERING IN CENTRAL MISSOURI EARLY THIS EVENING UNTIL AFFECTS OF AFTERNOON HEATING SUBSIDE...AND ALSO ANOTHER AREA CLIPPING THE SOUTHWEST CORNER OF FORECAST REGION...SOUTH OF KANSAS CITY AS STORMS IN EASTERN KANSAS SLIDE SOUTHEAST...BUT OVERALL...FORECAST AREA SHOULD STAY DRY TONIGHT. WITH UPPER TROUGH DEEPENING OVER THE EASTERN PART OF THE COUNTRY...FORECAST AREA WILL BE STUCK UNDER A PESKY NORTHWEST FLOW THROUGH THE WEEKEND. NOT OUT OF THE QUESTION FOR A FEW SHOWERS POPPING UP WITH ANY WEAK DISTURBANCES EMBEDDED IN THIS FLOW. BIGGEST CONCERN OVER THE WEEKEND IS WITH POTENTIAL OF WARM AIR ADVECTION SETTING THE STAGE FOR ELEVATED DEVELOPMENT SATURDAY NIGHT INTO SUNDAY MORNING. 305K ISENTROPIC SURFACE ON THE NAM SHOWING THE POTENTIAL IN WESTERN AREAS TOWARD MIDNIGHT...SPREADING INTO NORTH CENTRAL MISSOURI BY 12Z SUNDAY. GFS NOT AS IMPRESSIVE WITH THIS FEATURE. FOR NOW WILL KEEP POPS IN THE SLIGHT CHANCE CATEGORY...BUT SOMETHING TO KEEP AN EYE ON. EVEN WITH THE NORTHWEST FLOW ALOFT...TEMPERATURES EXPECTED TO REMAIN SLIGHTLY ABOVE NORMAL FOR WESTERN PARTS OF FORECAST AREA WHERE 850 TEMPERATURES WILL BE IN THE UPPER TEENS TO AROUND 20 DEGREES. EASTERN AREAS SHOULD STAY A LITTLE CLOSER TO NEAR NORMAL READINGS AS 850 TEMPERATURE GRADIENT REMAINS ORIENTED PRETTY MUCH EAST TO WEST THROUGH THIS PERIOD. 28 THE UPPER LEVEL PATTERN IN THE EXTENDED IS JUST NOT ONE THAT THE MODELS HANDLE WELL. JUST BETWEEN THE 06Z AND 12Z GFS RUNS THERE ARE TIMING DIFFERENCES. GENERALLY SPEAKING...LOOKING AT NORTHWEST FLOW PATTERN. A WOBBLING LEE SIDE TROF MAINTAINS ITSELF THROUGH THE PERIOD AS WELL. THE MAIN FORECAST FOCUS IS ON A SURFACE FRONT TRYING TO SINK DOWN FROM THE NORTHERN PLAINS. STILL PROBABLY A TUESDAY THING...AND HAVE MAINTAINED SLIGHT CHANCES IN THAT TIME PERIOD. A NEW FEATURE ON THE 12Z GFS WAS AN MCS THAT CRUISES IN FROM THE NORTH SUNDAY NIGHT INTO MONDAY. HAVE NOT JUMPED ON THAT YET...ALTHOUGH THE TAIL END OF THE NAM IS TRENDING THIS WAY AS WELL. WITH THE UPPER LEVEL RIDGE JUST TO OUR WEST...H8 TEMPS RUN ABOUT 18-20C. HAVE KEPT TEMPS ABOVE SEASONAL NORMALS. 27 && .PREV DISCUSSION... 340 AM CDT THU... THE AIRMASS OVER EASTERN KANSAS AND NORTHERN MISSOURI IS EXPECTED TO UNDERGO A GRADUAL CHANGE OVER THE NEXT 24 HOURS. DRIER AIR WILL BE USHERED INTO THE REGION IN THE WAKE OF A SHORTWAVE DISTURBANCE TRACKING THROUGH MINNESOTA THIS MORNING. CHANGES WILL BE SUBTLE AT THE SURFACE...BUT THE ATMOSPHERIC COLUMN WILL LOSE ITS TROPICAL CHARACTERISTICS AND BECOME A BIT MORE CONTINENTAL IN NATURE. PROGS FROM BOTH THE GFS AND NAM REDUCE PRECIPITABLE WATER VALUES IN THE KANSAS CITY AREA FROM OVER AN INCH AND A QUARTER THIS MORNING TO LESS THAN AN INCH BY 12Z TOMORROW. DECREASES IN RELATIVE HUMIDITY WILL BE MOST PRONOUNCED IN THE UPPER LAYERS OF THE ATMOSPHERE...BUT SURFACE DEWPOINTS ARE EXPECTED TO FALL INTO THE UPPER 50S AND LOWER 60S BY TONIGHT. ENOUGH LOW LEVEL MOISTURE WILL LINGER OVER THE REGION TODAY...THAT THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE...BUT ARE LACKING AN OBVIOUS FOCUS FOR CONVECTION. SLOW MOVING SHOWERS IN THE KIRSVILLE VICINITY THIS MORNING APPEAR TO BE TIED TO A 700MB SHEAR AXIS...AND THAT AXIS WILL OOZE EASTWARD THIS MORNING. CURRENT RADAR TRENDS WILL NEED TO BE MONITORED...BUT IT LOOKS LIKE 30 TO 40 PERCENT CHANCES FOR SHOWERS WILL BE WARRANTED IN THE BOONVILLE... SEDALIA...AND MOBERLY AREAS EARLY IN THE DAY. BY THE AFTERNOON...THE BULK OF THE MASS CONVERGENCE AT BOTH THE SURFACE AND 850MB SHIFTS SOUTH TOWARD THE OZARKS. GIVEN THE LINGERING INSTABILITY...IVE HELD ONTO 20 PERCENT CHANCES FOR STORMS OVER MOST OF THE FORECAST AREA. THE DAY SHIFT WILL NEED TO MONITOR VISIBLE SATELLITE AND SURFACE OBS FOR THE PRESENCE OF ANY BOUNDARIES THAT COULD ENHANCE THE POSSIBILITY FOR CONVECTIVE DEVELOPMENT. THE FORECAST FOR THE WEEKEND IS TRICKY IN ITS OWN RIGHT. THE REGION WILL COME UNDER THE INFLUENCE OF UPPER LEVEL NORTHWEST FLOW BY TOMORROW NIGHT. ANY SUBTLE WAVES OVERTOPPING THE WESTERN RIDGE WILL HAVE THE POTENTIAL TO TRIGGER CONVECTIVE SYSTEMS OVER THE HIGH PLAINS. THE 00Z RUNS OF THE NAM AND GFS FORECAST ENOUGH ISENTROPIC LIFT OVER NORTHERN AND EASTERN NEBRASKA (310K THETA SURFACE) TO INITIATE ELEVATED THUNDERSTORMS. THIS TYPE OF SYNOPTIC PATTERN FAVORS CONVECTION SOMEWHERE IN THE CENTRAL UNITED STATES...BUT IT IS STILL A BIT TOO EARLY TO DETERMINE WHETHER AN MCS WILL TRACK DOWN THE MISSOURI RIVER...OR SET UP A HUNDRED MILES EAST OR WEST. PLACEMENT AND TIMING OF A MINOR DISTURBANCE CRESTING THE UPPER RIDGE CAN MAKE A BIG DIFFERENCE WITH THESE CONVECTIVE CLUSTERS IN THIS PATTERN. FOR NOW...I HAVE INSERTED 20 PERCENT CHANCES FOR STORMS OVER EASTERN KANSAS AND WESTERN MISSOURI. PRECIPITATION CHANCES MAY NEED TO BE INCREASED SIGNIFICANTLY IF THE MODELS CAN LATCH ONTO A SHORTWAVE. KOCH && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Jun 1, 1:00 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU JUN 1 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHWEST MISSOURI AND NORTHEAST KANSAS THIS AFTERNOON...WHICH MAY SLIDE INTO EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI THIS EVENING BEFORE DIMINISHING. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT MAY CONTAIN SMALL HAIL AND GUSTY WINDS. HEAVY RAIN WILL ALSO BE POSSIBLE. ISOLATED STORMS MAY ALSO DEVELOP IN CENTRAL MISSOURI THIS AFTERNOON...MAINLY EAST OF A MACON TO BOONVILLE LINE. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PC
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.